Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Why am I experiencing delay in periods after a miscarriage?

User rating for this question
Answered by
Practicing since : 2004
Answered : 816 Questions
I was 2 months pregnant and I had a miscarriage by September 24th 2013 (*Reason said by the doctor was "Early Pregnancy" and no fetal pole is detected in Ultra scan & I had a bleeding and everything got cleared off without the need of D&C). So doctor adviced me to have a gap of about 6 months before planning for the next baby. But after that I had only one menstrual cycle i.e on November 7th and then I dint have it for this month till now (But I am sure i will not be pregnant now). So kindly advice me what could be the reason for this and what tests should I take to understand the problem.
Posted Sat, 18 Jan 2014 in Pregnancy
Answered by Dr. Monika Choudhary 1 hour later
Brief Answer: get CBC, Thyroid and USG abd for PCOS Detailed Answer: Hi XXXXXXX Welcome to healthcare Magic! Your clinician has rightly advised you to have rest and give time to your body recover. Abortion may lead to irregular periods for 2-3 ensuing months but pregnancy still can happen. If you had intercourse during this period then you should get serum beta hCG levels to rule out the pregnancy. It will also help decide if you had fully clear abortion. Anemia or hypothyroidism can lead to absent menses or irregularities of menses so get a complete blood count and thyroid profile t rule out these possibilities. I hope the advise would be informative and useful for you. Take Care!
Above answer was peer-reviewed by
Follow-up: Why am I experiencing delay in periods after a miscarriage? 18 hours later
Doctor, Thank you so much for your reply and advice. I will have the blood and thyroid profile check up and will get back to you with the report to know the health issues further. But I have a doubt which is pricking my mind always. Before we planned for pregnancy, earlier this year I got conceived twice and to avoid that I took Mifepristone tablets twice (Both oral & vaginal). So I just want to know if this will have any side effects affecting my menstual cycle and getting pregnant as well. Please advice Thanks in advance Regards XXXX
Answered by Dr. Monika Choudhary 25 minutes later
Brief Answer: will not affect futre pregnancy Detailed Answer: Hello XXXXXXX Welcome back. Excessive MT pills like mifepristone should be avoided. However there is no recorded evidence that it will affect your future pregnancy or menstrual cycle. So do not worry & get your investigations done. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor